Bloating, pain in the breasts and head, nausea and irregular bleeding are some of the side effects of hormonal contraceptives such as the pill. To control them, you sometimes have to change the dosage, or modify certain aspects of your daily life.
As with everything you put in your body, birth control pills affect different people in different ways. In addition to helping prevent unwanted pregnancies, this contraceptive can cause a myriad of Side effects, of weight gain to the nausea, through the irregular bleeding.
This is because the pill works by increasing the levels of certain hormones in the blood, which leads the brain to believe that a pregnancy is in progress. It is therefore normal to experience side effects when starting or changing your pill, but they are supposed to wear off after two or three months. If not, it’s time to take appointment with your gynecologist to consider alternative solutions, or change certain habits depending on the side effect.
If you feel bloated, before you blame the pill, think about what you eat first. Avoid vegetables like broccoli, Brussels sprouts, and cauliflower. Dairy products can also be the culprit. Search foods with diuretic qualities, like cucumbers, watermelon, tomatoes, asparagus, celery, and green tea. And of course, don’t forget to do exercise regularly to help drain excess water.
If your breasts are sore, add vitamins to your daily regimen. A calcium, vitamin B, vitamin E and omega-3 supplement may be helpful in reducing bloating and breast tenderness.
Of blood loss between periods are often linked when taking the pill. Try to take it at the same time each day, or just a few hours apart. The lower the dose of hormones you take, the more likely you are to bleed between cycles. A higher dose may therefore help.
This side effect is not restricted to pregnant women. Take the pill in the evening or after dinner to reduce nausea, or ask your gynecologist to lower the dose of hormones. A vaginal ring can also be an interesting alternative, since the contraceptive does not pass through the stomach.
If you have mild head pain each time you take the pill, try to take your contraceptive in the evening. If the pain is very severe, it is often sufficient to reduce the dose of estrogen or go to another type of pill.
Hormones and emotions go hand in hand. If you get really depressed, or if you don’t sleep well, it will be easier to try a different formulation than adding a new drug to the mixture, advises the site She knows.